ORANGE, Calif. (KABC) -- A 19-year-old college student who suffered a rare allergic reaction after taking a friend's antibiotic has returned home from the hospital.
Yaasmeen Castanada was wheeled out of UCI medical center on Wednesday. She had been in the hospital since November.
Castanada took a friend's leftover antibiotic pill on Thanksgiving and suffered a life-threatening allergic reaction called Stevens-Johnson Syndrome. The condition caused Castanada to burn from the inside out, leading to blisters and infections throughout her body.
Doctors had to insert a tube in her trachea to help her breathe.
"Her airway was closing, so they had to trach her at the last moment, so that was pretty hard," said Castanada's mother, Laura Corona. "I know she'll recover. She's really strong. She has a lot of will to live."
Though she's not out of the woods just yet, she'll at least be at home with her 5-month-old daughter, Khloe.
Once Castanada recovers, she plans on going back to school to finish her degree, according to her mother.
The family has set up a GoFundMe account. You can donate here: www.gofundme.com/YaasmeenCastanada
College student who suffered allergic reaction released from hospital
More TOP STORIES News